Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 191, NWS Little Rock, AR

June 25, 2012Garland County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 25, 2012, 7:10 PM CDT for Garland County, Arkansas. It was in force for 23 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2012, 7:10 PM CDT (00:10 UTC)
Expired
Jun 25, 2012, 7:33 PM CDT
In force
23 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Garland County, AR

The radar

The Little Rock radar (KLZK), 86 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 7:20 PM CDTTSTM WND DMG3 E Sunshine, ARTREE DOWN OVER PART OF MOORE ROAD NORTH OF US 70.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 192 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
192 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
2958 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
137 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WUUS54 KLZK 260010
SVRLZK
ARC051-260100-
/O.NEW.KLZK.SV.W.0191.120626T0010Z-120626T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
710 PM CDT MON JUN 25 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN GARLAND COUNTY IN CENTRAL ARKANSAS...

* UNTIL 800 PM CDT

* AT 706 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MOUNTAIN PINE...OR 5 MILES
  NORTH OF PINEY...AND MOVING SOUTH AT 10 MPH. PENNY SIZE HAIL MAY
  ALSO ACCOMPANY THESE DAMAGING WINDS.

* LOCATIONS IMPACTED INCLUDE...
  PINEY...              HOT SPRINGS...        ROCKWELL...
  MOUNTAIN PINE...      LAKE OUACHITA SP...  
  HOT SPRINGS NATL PARK...                   
  HOT SPRINGS MEM FLD...                      SUNSHINE...
  ROYAL...              RED OAK...            MOUNTAIN VALLEY...
  WEST MTN...           THREE SISTERS LNDG... SUGARLOAF MTN...
  SPILLWAY REC AREA...  ROBERTS LAKE...       RICKS LAKE...
  REYNOLDS LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3443 9299 3446 9335 3466 9325 3465 9303
TIME...MOT...LOC 0010Z 004DEG 10KT 3456 9315

$$

BJS
1 follow-up statement
698 
WWUS54 KLZK 260033
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
733 PM CDT MON JUN 25 2012

ARC051-260041-
/O.CAN.KLZK.SV.W.0191.000000T0000Z-120626T0100Z/
GARLAND AR-
733 PM CDT MON JUN 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GARLAND COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM. ANOTHER WEAKER STORM HAS FORMED BEHIND THE INITIAL 
THUNDERSTORM AND WILL BE WATCHED FOR FURTHER STRENGTHENING.

LAT...LON 3443 9299 3446 9335 3466 9325 3465 9303
TIME...MOT...LOC 0031Z 004DEG 10KT 3450 9315

$$

BJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 6:56 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 25, 6:56 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
656 PM CDT MON JUN 25 2012

.AVIATION...
WIDESPREAD VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD WITH
ONLY A FEW MID LEVEL CLOUDS EXPECTED. A WEAK COLD FRONT WILL MOVE
THROUGH THE STATE BUT NO PRECIPITATION IS EXPECTED WITH THIS
FEATURE AND ITS PASSAGE WILL ONLY BE MARKED BY A SUBTLE WIND
SHIFT.

&&

.PREV DISCUSSION... /ISSUED 245 PM CDT MON JUN 25 2012/

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT

19Z SURFACE OBSERVATIONS INDICATE A NUMBER OF LOCAL SITES HAVE
SURPASSED 100 DEGREES...WITH SOME SITES REACHING RECORD LEVELS FOR THE
DAY...AND A FEW REACHING RECORD HIGHS FOR THE MONTH.

19Z OBJECTIVE SURFACE ANALYSIS INDICATES A WEAK FRONTAL BOUNDARY
ACROSS CENTRAL MISSOURI. SOME MOISTURE POOLING WAS NOTED AHEAD OF
THIS FEATURE...CONTRIBUTING TO SUBSTANTIAL CAPE VALUES... >4000
J/KG. FORCING ALONG THE BOUNDARY APPEAR TO BE VERY WEAK. 18Z LZK
SOUNDING INDICATES SUBSTANTIAL CONVECTIVE INHIBITION REMAINING.
HOWEVER...IF ANY CONVECTION COULD FORM ALONG THE BOUNDARY...THERE
WOULD BE A MICROBURST THREAT.

COOLER TEMPERATURES SHOULD BE NOTED ACROSS AT LEAST THE NORTHERN
HALF OF THE FORECAST AREA FOR TUESDAY AND WEDNESDAY.  ABOVE NORMAL
TEMPERATURES WILL DEVELOP AGAIN LATE IN THE PERIOD...ALTHOUGH
THERE IS SOME INDICATIONS THAT THE STRONG UPPER LEVEL RIDGE ACROSS
THE CENTRAL PLAINS...THAT HAS CONTRIBUTED TO THE HOT
CONDITIONS...WILL SLIDE TO THE WEST AND WEAKEN.

LONG TERM...FRIDAY THROUGH MONDAY

OVERALL LITTLE CHANGE IN THE EXTENDED FORECAST. AN OVERALL ABSENCE
OF ANY SURFACE OR UPPER WEATHER SYSTEMS WILL CONTINUE THE DRY AND
HOT WEATHER OVER THE SOUTHERN PLAINS. THE UPPER LEVEL HIGH PRESSURE
RIDGE REMAINS THE MAIN FEATURE OVER THE AREA KEEPING A CAP ON ANY
CONVECTION POTENTIAL...AS WELL HAS HELPING KEEP TEMPERATURES HOT. AT
THE SURFACE LITTLE CHANGE IS SEEN WITH OVERALL SURFACE HIGH
PRESSURE. ON THURSDAY TO FRIDAY A SOUTH WIND FLOW WILL HAVE RETURNED
TO ARKANSAS AND HELP MOISTURE LEVELS GRADUALLY INCREASE...ALTHOUGH
SOME SW TO W FLOW COULD KEEP THIS AT BAY WITH A HOT AND DRY AIR MASS
OVER TEXAS. MODELS ARE OVERALL IN GOOD AGREEMENT. TEMPERATURES WILL
REMAIN IN THE MID TO UPPER 90S...WITH SOME AROUND 100 DEGREES. HEAT
INDEX VALUES WILL BE CLOSE TO ADVISORY CRITERIA.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     68  89  58  94 /  10   0   0   0
CAMDEN AR         68  99  60  97 /   0   0   0   0
HARRISON AR       68  90  59  95 /  10   0   0   0
HOT SPRINGS AR    70  97  60  97 /   0   0   0   0
LITTLE ROCK   AR  71  93  62  95 /  10   0   0   0
MONTICELLO AR     70  95  63  96 /   0   0   0   0
MOUNT IDA AR      69  96  60  96 /   0   0   0   0
MOUNTAIN HOME AR  66  93  57  94 /  10   0   0   0
NEWPORT AR        69  90  60  94 /  10   0   0   0
PINE BLUFF AR     71  92  63  96 /   0   0   0   0
RUSSELLVILLE AR   70  96  60  97 /  10   0   0   0
SEARCY AR         69  91  60  94 /  10   0   0   0
STUTTGART AR      71  92  63  94 /  10   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...56
Hazardous weather outlook, Jun 25, 8:45 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 AM CDT MON JUN 25 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
845 AM CDT MON JUN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 98 TO 105 THIS
AFTERNOON. ELEVATED HEAT STRESS CONDITIONS WILL BE MAXIMIZED BETWEEN
2 AND 7 PM.

WILDFIRE DANGER WILL REMAIN A CONCERN ACROSS THE REGION...AS THE
LACK OF SIGNIFICANT RAINFALL WILL ONLY WORSEN THE ALREADY DRY GROUND
CONDITIONS. ANY FIRE THAT STARTS COULD SPREAD RAPIDLY...AND QUICKLY
GET OUT OF CONTROL.

A COLD FRONT WILL MOVE INTO NORTHEAST ARKANSAS THIS EVENING. THERE
IS A SMALL CHANCE A THUNDERSTORM MAY DEVELOP AHEAD OF THE FRONT. DUE
TO THE HOT TEMPERATURES...ANY STORM THAT DEVELOPS HAS THE POTENTIAL
TO PRODUCE DAMAGING WINDS. THE MAIN AREA OF CONCERN IS NORTHEAST OF
A LINE FROM JASPER...TO CLINTON...TO CLARENDON...AND WILL LAST FROM
THE AFTERNOON HOURS UNTIL SHORTLY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HIGH WILDFIRE DANGER WILL CONTINUE ACROSS THE REGION...DUE TO THE
LACK OF SIGNIFICANT RAINFALL.

TEMPERATURES WILL CONTINUE TO BE HOT THIS WEEK...WITH THE WARMEST
DAYS LIKELY THURSDAY AND FRIDAY. THE WEAK COLD FRONT WILL BRING
SLIGHTLY COOLER READINGS FOR TUESDAY...BUT THE REST OF THE WEEK WILL
HAVE HIGHS IN THE UPPER 90S TO AROUND 100. THIS...COMBINED WITH THE
HIGH HUMIDITY...WILL LEAD TO HEAT INDEX VALUES RANGING FROM 100 TO
105 DEGREES DURING THE AFTERNOON HOURS. THESE CONDITIONS WILL
CONTINUE TO CREATE ELEVATED CONCERNS FOR HEAT RELATED ILLNESSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

Nearby

Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.